Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 135, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 1, 2019, 7:11 AM CDT for Clark County, Meade County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 7:11 AM CDT (12:11 UTC)
- Expired
- Jun 1, 2019, 8:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clark County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:23 AM CDT | HAIL 0.7 | Meade, KS | PEAS TO DIMES WERE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1452 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.0
The text
As transmitted.
145
WUUS53 KDDC 011211
SVRDDC
KSC025-119-011300-
/O.NEW.KDDC.SV.W.0135.190601T1211Z-190601T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
711 AM CDT Sat Jun 1 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Meade County in southwestern Kansas...
Western Clark County in southwestern Kansas...
* Until 800 AM CDT.
* At 710 AM CDT, a severe thunderstorm was located near Meade, moving
east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Meade, Minneola, Fowler, Englewood, Meade State Park, Missler,
Acres and Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3714 10063 3747 10052 3747 9986 3700 9986
3700 10020
TIME...MOT...LOC 1210Z 278DEG 23KT 3733 10037
HAIL...1.00IN
WIND...<50MPH
$$
RUSSELL2 follow-up statements
475
WWUS53 KDDC 011236
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
736 AM CDT Sat Jun 1 2019
KSC025-119-011300-
/O.CON.KDDC.SV.W.0135.000000T0000Z-190601T1300Z/
Meade KS-Clark KS-
736 AM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR MEADE AND WESTERN CLARK COUNTIES...
At 736 AM CDT, a severe thunderstorm was located 12 miles southeast
of Meade, moving southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Meade, Minneola, Fowler, Englewood, Meade State Park, Missler and
Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3714 10062 3745 10049 3747 9986 3700 9986
3700 10020
TIME...MOT...LOC 1236Z 295DEG 35KT 3716 10018
HAIL...1.00IN
WIND...<50MPH
$$
RUSSELL336
WWUS53 KDDC 011249
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
749 AM CDT Sat Jun 1 2019
KSC025-119-011300-
/O.CON.KDDC.SV.W.0135.000000T0000Z-190601T1300Z/
Meade KS-Clark KS-
749 AM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHEASTERN MEADE AND SOUTHWESTERN CLARK COUNTIES...
At 749 AM CDT, a severe thunderstorm was located 11 miles west of
Englewood, moving southeast at 25 mph.
HAZARD...Two inch hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Englewood, Acres and Meade State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3709 10044 3728 10039 3721 9986 3700 9986
3700 10020 3701 10024
TIME...MOT...LOC 1249Z 319DEG 22KT 3706 10019
HAIL...2.00IN
WIND...<50MPH
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:08 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 1, 5:08 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 508 AM CDT Sat Jun 1 2019 ...Updated Aviation... .SHORT TERM...(Today and tonight) Issued at 1211 AM CDT Sat Jun 1 2019 Short term models are still suggesting an area of convection developing during the early morning hours from Syracuse to Ashland with a modest low level jet combining with a 700 mb shortwave. CAPE values around 1000 J/kg will provide the possibility of some hail and wind if these thunderstorms develop. Most of this activity should subside after sunrise. Through the day we should see the atmosphere recover as highs get into the low to mid 80s with dewpoints highest the farther east you go. Mid 60 dewpoints should lead to an area of 2000-3000 CAPE from Dodge on east with a slow moving cold front moving into the area of instability. Thunderstorms should break out by late afternoon with a hail and wind threat. Thunderstorms should continue to break out through the evening as more shortwaves move in from the southwest from the upper level trough in the desert southwest. Convection should subside by sunrise Sunday morning as overnight lows range from the mid 50s in the west to the mid 60s in the east. .LONG TERM...(Sunday through Friday) Issued at 140 AM CDT Sat Jun 1 2019 The persistent pattern of a stalled out frontal boundary combining with upper level shortwaves ejecting from a slow moving closed low in the desert southwest will provide more chances of rain throughout the next 7 days with perhaps the lone exception being Friday. Sunday's storm and severe chances will depend a lot on how the convection on Saturday night evolves and if we can have some decent sunshine/heating during the day to ramp up the instability again. The next round of storms looks to develop in eastern Colorado and northeast New Mexico and move into the region by evening. Forecast CAPE values in far southwest Kansas look to reach 2000 by the time the storms enter and skew t soundings look to have an inverted V setup. Hence the chance of hail and winds looks best at this point along the Colorado border. Depending on how the heating evolves further east will determine if the severe risk will be higher or not. Storms continue to move through the region overnight into Monday with heavy rain as a possibility. Forecast PW values will range from 1.5 inches to nearly 2 inches. A little early at this point to determine if a flash flood watch is needed...but given the already saturated ground it won't take much heavy rain to bring about more flooding problems again. Monday will once again depend on how the morning convection subsides and if the atmosphere can recharge with diurnal heating again. Long term models once again suggest a MCS complex coming out of eastern Colorado and going through western Kansas in the evening/overnight. Skew t indicate more inverted V soundings for areas along the Colorado border and CAPE values over 2000 so wind and hail will be a threat again. PW values will stay high as well...so it could basically be a repeat of what we see Sunday night. Tuesday...rinse and repeat. Although more convection is suggested Tuesday night with a stalled out frontal boundary in southwest Kansas that could ignite convection earlier in the evening combining with another MCS coming out of eastern Colorado. It's not until Thursday night into Friday the main upper low reaches the central plains and moves eastward. Hence Friday could be the only day in the next 7 where POPs could legitimately be low. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 454 AM CDT Sat Jun 1 2019 Isolated storms may linger through 12Z around DDC and LBL but for the most part morning conviction should subside in these areas shortly after sunset. Between 12-21Z VFR conditions with light winds will occur. After 21Z thunderstorms will develop in southwest Kansas and continue through 03Z which could affect DDC, LBL, and GCK. && .PRELIMINARY POINT TEMPS/POPS... DDC 83 62 81 61 / 40 40 20 50 GCK 82 60 81 59 / 40 40 20 40 EHA 85 59 81 59 / 40 40 40 50 LBL 87 61 82 61 / 30 40 20 40 HYS 84 60 78 60 / 10 20 20 50 P28 87 65 81 62 / 40 40 20 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Jun 1, 2:58 AM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 258 AM CDT Sat Jun 1 2019 KSZ030-031-043>046-061>066-074>081-084>090-020800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 258 AM CDT Sat Jun 1 2019 /158 AM MDT Sat Jun 1 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Slight risk for severe weather is expected today between 4 and 10 pm. Main threats will be hail up to the size of golf balls and damaging winds 60 mph or greater. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Severe weather could be possible again Sunday night into Monday morning with hail, wind, and flooding rains possible. Storms will be possible through Friday with more chances of severe storms and flash flooding. Days 2-7 Hazards ---------------- * Sunday - Flooding: Limited risk - Lightning: Elevated risk - Severe thunderstorm: Elevated risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Elevated risk * Friday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 4 to 10 PM today mainly along and south of K-96. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jun 1, 6:07 AM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Dodge City KS 607 AM CDT Sat Jun 1 2019 KSZ076-077-087-011200- Gray KS-Meade KS-Haskell KS- 607 AM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEADE...SOUTHERN GRAY AND EAST CENTRAL HASKELL COUNTIES UNTIL 700 AM CDT... At 607 AM CDT, Doppler radar was tracking a strong thunderstorm very near Copeland, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Meade, Montezuma, Copeland, The Haggard Elev and Missler. LAT...LON 3743 10070 3761 10071 3773 10027 3725 10028 TIME...MOT...LOC 1107Z 266DEG 15KT 3753 10062 JJOHNSON
Special weather statement, Jun 1, 6:18 AM CDT, 53 minutes before
Special Weather Statement National Weather Service Dodge City KS 618 AM CDT Sat Jun 1 2019 KSZ075-076-085-086-011215- Seward KS-Stevens KS-Grant KS-Haskell KS- 618 AM CDT Sat Jun 1 2019 ...SPECIAL WEATHER STATEMENT... At 618 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Hickok to near Hugoton. Movement was east at 30 mph. Half inch hail will be possible with these storms. Locations impacted include... Satanta, Moscow, Ryus, Cave and Hickok. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3766 10130 3773 10088 3721 10087 3720 10137 TIME...MOT...LOC 1118Z 253DEG 16KT 3761 10122 3725 10129 RUSSELL
Special weather statement, Jun 1, 6:48 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Dodge City KS
648 AM CDT Sat Jun 1 2019
KSZ063-076-077-011230-
Gray KS-Finney KS-Haskell KS-
648 AM CDT Sat Jun 1 2019
...SPECIAL WEATHER STATEMENT...
At 648 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pierceville to near Montezuma. Movement
was east at 30 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Cimarron, Pierceville, Ingalls and Charleston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3798 10025 3767 10022 3764 10064 3780 10077
3798 10066
TIME...MOT...LOC 1148Z 268DEG 19KT 3788 10065 3766 10048
RUSSELLLocal storm report, Jun 1, 6:53 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
653 AM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM HAIL 5 W MONTEZUMA 37.59N 100.53W
06/01/2019 E0.70 INCH GRAY KS LAW ENFORCEMENT
&&
MRSpecial weather statement, Jun 1, 7:00 AM CDT, 11 minutes before
Special Weather Statement National Weather Service Dodge City KS 700 AM CDT Sat Jun 1 2019 KSZ077-078-011230- Gray KS-Ford KS- 700 AM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD AND SOUTHERN GRAY COUNTIES UNTIL 730 AM CDT... At 700 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Ensign to 6 miles north of Fowler. Movement was east at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Montezuma, Ensign and The Haggard Elev. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3776 10010 3748 10010 3748 10061 3764 10063 TIME...MOT...LOC 1200Z 273DEG 21KT 3765 10019 3747 10017 RUSSELL
Special weather statement, Jun 1, 7:04 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Dodge City KS
704 AM CDT Sat Jun 1 2019
KSZ085-086-011230-
Seward KS-Stevens KS-
704 AM CDT Sat Jun 1 2019
...SPECIAL WEATHER STATEMENT...
At 703 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Copeland to near Woods. Movement was
northeast at 30 mph.
Pea size hail will be possible with these storms.
Locations impacted include...
Liberal, Kismet, Woods and Hayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 10126 3739 10095 3739 10065 3701 10064
3700 10111
TIME...MOT...LOC 1203Z 245DEG 27KT 3759 10068 3715 10109
RUSSELLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:01 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 36 min |
| Jun 1, 4:28 AM CDT | Special Weather Statement | DDC | Stanton | 47 min |
| Jun 1, 4:47 AM CDT | Special Weather Statement | DDC | Kearny | 43 min |
| Jun 1, 4:51 AM CDT | Special Weather Statement | DDC | Stanton | 24 min |
| Jun 1, 5:12 AM CDT | Special Weather Statement | DDC | Stanton | 33 min |
| Jun 1, 5:28 AM CDT | Special Weather Statement | DDC | Kearny | 47 min |
| Jun 1, 5:30 AM CDT | Special Weather Statement | DDC | Gray | 45 min |
| Jun 1, 5:36 AM CDT | Special Weather Statement | DDC | Grant | 39 min |
| Jun 1, 5:57 AM CDT | Special Weather Statement | DDC | Finney, Gray | 48 min |
| Jun 1, 6:07 AM CDT | Special Weather Statement | DDC | Gray | 53 min |
| Jun 1, 6:14 AM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell | 46 min |
| Jun 1, 6:18 AM CDT | Special Weather Statement | DDC | Grant, Haskell, Stevens | 57 min |
| Jun 1, 6:29 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 46 min |
| Jun 1, 6:48 AM CDT | Special Weather Statement | DDC | Gray | 42 min |
| Jun 1, 7:00 AM CDT | Special Weather Statement | DDC | Gray | 30 min |
| Jun 1, 7:04 AM CDT | Special Weather Statement | DDC | Seward | 26 min |
| Jun 1, 7:41 AM CDT | Special Weather Statement | DDC | Haskell | 34 min |
| Jun 1, 7:57 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 29 min |
| Jun 1, 8:01 AM CDT | Special Weather Statement | DDC | Finney, Gray, Meade | 44 min |
| Jun 1, 8:21 AM CDT | Special Weather Statement | DDC | Clark | 24 min |
| Jun 1, 8:45 AM CDT | Special Weather Statement | DDC | Clark, Ford, Gray, Meade | 60 min |
| Jun 1, 9:42 AM CDT | Special Weather Statement | DDC | Clark, Comanche, Meade | 63 min |
| Jun 1, 4:53 PM CDT | Special Weather Statement | DDC | Haskell | 52 min |
| Jun 1, 5:05 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Seward | 55 min |
| Jun 1, 5:55 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 46 min |
| Jun 1, 6:07 PM CDT | Flash Flood Warning | DDC | Haskell | 3 hr |
| Jun 1, 6:58 PM CDT | Special Weather Statement | DDC | Hamilton | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.